Yes, I meant for the title to read that way.
Give a patient 10 mg versed, 15 mg haldol, 4 mg dilaudid, 4 mg ativan in two hours and they are still not only awake, but throwing things, hitting, screaming, trying to get up and walk around, pulling hair, you name it. That much medication and you could harvest my organs and I wouldn't know about it. And yes, this was all with MD approval, who at first couldn't believe she was still awake after the first dose of versed and haldol (5 mg each IV).
If not for her terminal agitation, this patient would probably have been totally active and possibly passed on by now. She is in pain, but the fear and anger she has about dying is keeping her here.
Today has been a hard day. We finally got a pump with Versed at 1 mg/hr with 1 mg/hr prn clinician bolus, plus dilaudid and haldol IVP. We will see how it goes overnight, but anticipate her to be awake tomorrow, still ****** of and ready to arm wrestle. Never seen anything like it, have even stumped the nurses I work with who have been doing hospice since the dawn of time. If not for HIPPA, I would try to figure out a way to video it just for educational purposes.